0
2013
Impact Factor

Floris Takens

P.O. Box 800, 9700 AV Groningen, Netherlands
University of Groningen Department of Mathematics

Publications:

Lukina O. V., Takens F., Broer H. W.
Global properties of integrable Hamiltonian systems
2008, vol. 13, no. 6, pp.  602-644
Abstract
This paper deals with Lagrangian bundles which are symplectic torus bundles that occur in integrable Hamiltonian systems. We review the theory of obstructions to triviality, in particular monodromy, as well as the ensuing classification problems which involve the Chern and Lagrange class. Our approach, which uses simple ideas from differential geometry and algebraic topology, reveals the fundamental role of the integer affine structure on the base space of these bundles. We provide a geometric proof of the classification of Lagrangian bundles with fixed integer affine structure by their Lagrange class.
Keywords: integrable Hamiltonian system, global action-angle coordinates, symplectic topology, monodromy, Lagrange class, classification of integrable systems
Citation: Lukina O. V., Takens F., Broer H. W.,  Global properties of integrable Hamiltonian systems, Regular and Chaotic Dynamics, 2008, vol. 13, no. 6, pp. 602-644
DOI:10.1134/S1560354708060105
Takens F., Verbitskiy E.
Multifractal Analysis of Dimensions and Entropies
2000, vol. 5, no. 4, pp.  361-382
Abstract
The theory of dynamical systems has undergone a dramatical revolution in the 20th century. The beauty and power of the theory of dynamical systems is that it links together different areas of mathematics and physics.
In the last 30 years a great deal of attention was dedicated to a statistical description of strange attractors. This led to the development of notions of various dimensions and entropies, which can be associated to the attractor, dynamical system or invariant measure.
In this paper we review these notions and discuss relations between those, among which the most prominent is the so-called multifractal formalism.
Citation: Takens F., Verbitskiy E.,  Multifractal Analysis of Dimensions and Entropies, Regular and Chaotic Dynamics, 2000, vol. 5, no. 4, pp. 361-382
DOI:10.1070/RD2000v005n04ABEH000154
Broer H. W., Takens F., Wagener F. O.
Integrable and non-integrable deformations of the skew Hopf bifurcation
1999, vol. 4, no. 2, pp.  17-43
Abstract
In the skew Hopf bifurcation a quasi-periodic attractor with nontrivial normal linear dynamics loses hyperbolicity. Periodic, quasi-periodic and chaotic dynamics occur, including motion with mixed spectrum. The case of $3$-dimensional skew Hopf bifurcation families of diffeomorphisms near integrability is discussed, surveying some recent results in a broad perspective. One result, using KAM-theory, deals with the persistence of quasi-periodic circles. Other results concern the bifurcations of periodic attractors in the case of resonance.
Citation: Broer H. W., Takens F., Wagener F. O.,  Integrable and non-integrable deformations of the skew Hopf bifurcation, Regular and Chaotic Dynamics, 1999, vol. 4, no. 2, pp. 17-43
DOI:10.1070/RD1999v004n02ABEH000103

Back to the list